Louisiana, 2004Damaging Winds in Louisiana, December 7, 2004
December 7, 2004 · NWS JAN · 10 events in 6 counties and zones
10 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $214,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 6, 9:45 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Dec 6, 9:45 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CST MON DEC 6 2004
.UPDATE...STRONG CONVECTION CONTINUES IN VICINITY OF FRONTAL
BOUNDARY MOVING ACROSS WRN AR AND LA THIS EVENING. MODELS CONTINUING
TREND OF INCREASING DYNAMICS AS THE SYSTEM EDGES EWD...MAINTAINING
GOOD POTENTIAL FOR SEVERE STORMS FOR THE AREA...ESPECIALLY AFTER
MIDNIGHT. UPDATED FORECAST TO ADD SEVERE THUNDERSTORMS WATCH IN
EFFECT THROUGH 2 AM. CAPE TO INCREASE WITH TIME AND INTENSE WIND
SHEAR PERSISTS. SIGNIFICANT STORM INFLOW WILL ENHANCE SEVERE
THUNDERSTORM DEVELOPMENT...ESPECIALLY IN STORMS THAT DEVELOP AHEAD
OF THE LINE TONIGHT.
&&
.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN
INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT
HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER
THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS
EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY
OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY
PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL
BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE
HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS
UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A
FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF
THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN
IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL
UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER
ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY
LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL
FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF
TUESDAY.
SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF
SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED
TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND
NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL
FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST
IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE
STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE
NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE
INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE
FORECAST AREA.
THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE
FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND
CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS
LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER
DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE
WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY
LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY
PRECIP...BY WEDNESDAY NIGHT.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT
MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030.
LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT
LAZ007>009-015-016-023>026.
AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075.
&&
50/03
Hazardous weather outlook, Dec 6, 11:48 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CST MON DEC 06 2004
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072248-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1148 PM CST MON DEC 06 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...WITH THE GREATEST
RISK ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. DAMAGING
WINDS TO 80 MPH...TORNADOES...AND HAIL TO THE SIZE OF QUARTERS
ARE THE MAIN THREAT WITH THESE STORMS.
A BAND OF THUNDERSTORMS WAS MOVING INTO THE ARKLAMISS REGION FROM
THE WEST LATE THIS EVENING. ADDITIONALLY...SCATTERED
THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN MISSISSIPPI AHEAD OF
THE LINE. A FAIRLY UNSTABLE AIRMASS COMBINED WITH INTENSE WIND
SHEAR AND STRONG UPPER LEVEL SUPPORT WILL YIELD SEVERE
THUNDERSTORMS ACROSS THE REGION OVERNIGHT. THE GREATEST RISK
SHOULD BE ALONG AND WEST OF THE NATCHEZ TRACE WHERE THE GREATEST
INSTABILITY AND DYNAMICS WILL EXIST...BUT AT LEAST ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES
WILL BE POSSIBLE OVER THE ENTIRE AREA INTO THE EARLY MORNING
HOURS.
...FLOODING...
VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT
FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS
AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT
AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED
GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES
OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS
POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF
WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE
NATCHEZ TRACE.
...NON PRECIPITATION...
SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED
TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW
PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING
CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY
ROUGH CONDITIONS ON AREA LAKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF
THE NATCHEZ TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED
THROUGH NEXT MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Morehouse
- When
- December 7, 12:00 AM CST to 12:02 AM CST
- Where
- Morehouse County, 10 mi NE of Bastrop
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 31.367, -91.917
Numerous large limbs were blown down. A few blocked some secondary roads.
Thunderstorm Wind, Richland
- When
- December 7, 12:00 AM CST to 12:01 AM CST
- Where
- Richland County, Rayville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.967, -91.267
Several trees were blown down.
Thunderstorm Wind, Richland
- When
- December 7, 12:05 AM CST
- Where
- Richland County, 5 mi E of Rayville
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.883, -91.783
Severe thunderstorm winds damaged one home east of Rayville.
Thunderstorm Wind, Catahoula
- When
- December 7, 12:22 AM CST to 12:26 AM CST
- Where
- Catahoula County, Harrisonburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.050, -91.667
Numerous trees were blown down.
Thunderstorm Wind, Franklin
- When
- December 7, 12:27 AM CST to 12:32 AM CST
- Where
- Franklin County, 7 mi SW of Wisner
- Measured
- 73 kt (84 mph) estimated gust
- Property damage
- $40,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.483, -91.667
Numerous trees and power lines were blown down along with a few power poles. Damage began near highway 915 around Jones Landing and continued north-eastward to Ship Road.
Thunderstorm Wind, Franklin
- When
- December 7, 12:30 AM CST
- Where
- Franklin County, Crowville
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.483, -91.750
Several trees were blown down. Some trees took down power lines and caused a few roads to be blocked.
Thunderstorm Wind, Franklin
- When
- December 7, 12:32 AM CST to 12:33 AM CST
- Where
- Franklin County, Gilbert
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.250, -91.583
Numerous trees were blown down along with a portion of a roof blown off a building.
Thunderstorm Wind, East Carroll
- When
- December 7, 12:35 AM CST to 12:36 AM CST
- Where
- East Carroll County, Lake Providence
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.917, -91.750
Several large trees were blown down.
Thunderstorm Wind, Catahoula
- When
- December 7, 12:48 AM CST to 12:50 AM CST
- Where
- Catahoula County, Larto
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.800, -91.183
Numerous trees were blown down.
Thunderstorm Wind, Tensas
- When
- December 7, 12:58 AM CST to 1:03 AM CST
- Where
- Tensas County, 1 mi SW of Lake Bruin
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $65,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.767, -91.833
Numerous large trees uprooted or snapped. Thirty power poles blown down. Several sheds and outbuildings were heavily damaged. Several homes sustained minor to major damage along with a few car ports damaged. One home had its French style columns blown down. Another home had a portion of its roof pealed off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 7, 20041 injured · $1.7 million · F2 · 65 events
- Flood in Tennessee, December 7, 20041 death · 1 event
- Tornadoes and Damaging Wind in Mississippi, December 7, 2004$125,000 · F2 · 3 events
- Tornado in Alabama, December 7, 2004$30,000 · F2 · 1 event
- High Wind in Ohio, December 7, 2004$380,000 · 57 kt wind · 20 events
- High Wind in New York, December 7 to 8, 2004$235,000 · 54 kt wind · 8 events
- Strong Wind in Ohio, December 7, 2004$95,000 · 8 events
- High Wind in Pennsylvania, December 7, 2004$55,000 · 50 kt wind · 3 events
- Damaging Wind in Louisiana, December 7, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Indiana, December 7, 2004$15,000 · F0 · 1 event
- High Wind in Oregon, December 7 to 8, 200493 kt wind · 6 events
- High Wind in Ohio, December 7, 200450 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430915, 5430916, 5429044, 5429049, 5429046, 5429045, 5429047, 5429048, 5429050, 5429051.